Hail, Sioux
- When
- June 2, 5:15 PM MST to 5:25 PM MST
- Where
- Sioux County, 10 mi NE of Harrison to Montrose
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.782, -103.731
A couple of severe thunderstorms produced some hail over parts of Sioux and Box Butte counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A couple of severe thunderstorms produced some hail over parts of Sioux and Box Butte counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 2, 1:54 PM MST, 3 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 254 PM MDT MON JUN 2 2008 .UPDATE...SEVERE THUNDERSTORM WATCH HAS BEEN HOISTED FOR CONVERSE..NIOBRARA...PLATTE...AND GOSHEN COUNTIES UNTIL 10 PM. REASONING IS IN LINE WITH PREVIOUS DISCUSSION. SOWKO && .PREV DISCUSSION... /ISSUED 225 PM MDT MON JUN 2 2008/ SHORT TERM...TONIGHT THROUGH WEDNESDAY...AN ACTIVE PERIOD IN STORE FOR THE REGION WITH ONE ROUND OF STORMS TO DEAL WITH THIS AFTERNOON AND EVENING. DEW POINTS STILL WELL ABOVE MODELS PROGS...SO CONFIDENCE A BIT HIGHER THAT SCATTERED STORMS WILL OCCUR LATER THIS AFTERNOON. PRESENCE OF SPEED AND DIRECTION SHEAR SUPPORT HAIL GIVEN JET MAX DIRECTLY OVERHEAD...BUT VALUES ARE NOT PARTICULARLY HIGH...SO TORNADOES UNLIKELY. THE SURFACE LOW CURRENTLY SPINNING MOIST AIR OUR WAY WILL MOVE OFF TO THE EAST OVERNIGHT AS A TRANSIENT UPPER LOW SPINS AND MOVES EAST. THIS WILL TEMPORARILY SCOUR THE BOUNDARY LAYER AND MAKE LOW AND FOG LESS LIKELY TONIGHT THROUGH MOST AREA...ALTHOUGH KSNY MIGHT STILL HAVE ENOUGH RESIDUAL MOISTURE TO BE AFFECTED...ESPECIALLY IF THEY RECEIVE RAIN THIS EVENING. ANOTHER COLORADO SURFACE LOW WILL QUICKLY DEVELOP ON TUESDAY AHEAD OF THE NEXT UPPER LOW. THIS...MUCH DEEPER...LOW WILL DIG INTO THE WESTERN CONUS BRINGING PRECIP AND POSSIBLE SEVERE AND FLOODING HAZARDS THROUGH MIDWEEK. MOISTENING WILL LEAD TO ANOTHER PERIOD OF INSTABILITY TUESDAY AFTERNOON/EVENING...THEN EVEN MORE SO ON WEDNESDAY WITH A BETTER JET SUPPORT IN THE PROXIMITY OF THE APPROACHING TROUGH. LONG TERM...WEDNESDAY NIGHT THRU MONDAY...RATHER COOL UPPER TROF WILL MOVE ACROSS THE REGION WEDNESDAY NIGHT AND THURSDAY AND SHOULD BRING FAIRLY WIDESPREAD RAINFALL TO THE CWA ALONG WITH COOL TEMPERATURES. PCPN SHOULD BE MAINLY IN FORM OF GENERAL RAINS AS INSTABILITY LOOKS TO BE VERY LOW WITH COOL UPSLOPE FLOW WITH SFC FRONT WELL SOUTHEAST OF THE AREA. HAVE NUDGED MAX TEMPERATURES DOWN A BIT FOR THURSDAY GIVEN COOL AND CLOUDY PATTERN. UPPER TROF SHOULD PULL EASTWARD OVER THE CENTRAL PLAINS THURSDAY NIGHT WITH PCPN ENDING OVER THE CWA. WARMER AND GENERALLY DRY CONDITIONS EXPECTED FRIDAY AND SATURDAY AS UPPER FLOW TURNS ZONAL THEN GRADUALLY BACKS AHEAD OF NEXT UPPER TROF THAT WILL IMPINGE ON THE WEST COAST BY SUNDAY. THIS SYSTEM WILL MAKE ITS APPROACH TO THE REGION EARLY NEXT WEEK AND COULD BRING SOME PCPN BUT WILL MAINTAIN VERY LOW POPS IN CURRENT FCST FOR NOW. AVIATION...MOSTLY VFR EXCEPT BENEATH SCATTERED TSTMS THIS AFTERNOON AND WEDNESDAY AFTERNOON. ALSO...POSSIBLY REDUCED CIGS AND VSBYS NEAR KSNY TONIGHT WITH FOG. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...SOWKO LONG TERM....RE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 240 PM MDT MON JUN 2 2008 WYZ061>066-069-070-031130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS- 240 PM MDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THIS EVENING ACROSS SOUTHEAST WYOMING. A FEW OF THESE STORMS MAY BECOME SEVERE EAST OF THE LARAMIE RANGE MAINLY THIS AFTERNOON. LARGE HAIL WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MAINLY THIS AFTERNOON EAST OF THE LARAMIE RANGE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ019>021-054-055-031130- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- 240 PM MDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS SHOULD SPREAD OVER THE AREA LATER THIS AFTERNOON AND LINGER INTO THIS EVENING IN THE PANHANDLE. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MAINLY LATE THIS AFTERNOON INTO THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-WYZ059-060-067-068-031130- SIOUX-DAWES-BOX BUTTE-CONVERSE-NIOBRARA-PLATTE-GOSHEN- 240 PM MDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM MDT. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS MAINLY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THIS EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
444 PM MDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL DOUGLAS 42.76N 105.39W
06/02/2008 E0.50 INCH CONVERSE WY TRAINED SPOTTER
DIME AND SMALLER
&&
SOWKOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FUNNEL CLOUD 13 NNE LUSK 42.93N 104.36W
06/02/2008 NIOBRARA WY LAW ENFORCEMENT
&&
SCARPENTThe Rapid City radar (KUDX), 166 km away, was scanning. The volume nearest the first event began at 00:17 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2008Every state in 2008This day in weather historyWarnings in Nebraska, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 92004, 92005.